Any tips to reduce bruising from injections? - NRAS

NRAS
27,207 members31,219 posts

Any tips to reduce bruising from injections?

CarolineGN
CarolineGN
16 Replies

Hi

I’ve recently switched to methotrexate injections and I’m using the Metoject pens. I’m finding they bruise quite a bit. I also use the Simponi pens monthly but don’t get as much bruising from these. Of course it could just be that with both lots of injections, I am noticing the bruises more but feeling that my thighs are looking very battered.

Does anyone have any tips on how to reduce the bruising?

16 Replies
oldestnewest
Dobcross1

Hi I use Metoject pens but inject into my stomach, alternating sides each week. I pinch skin into to fold and inject into that and, so far, no bruises 🤞. Might be something for you to try and good luck, hope it helps.

Reply
CarolineGN

Thank you - I’m going to try that tomorrow! I’ll let you know how I get on

1 like
Reply
Dobcross1

🤞🤞😁

Reply
charisma

Hi Caroline

Some advise putting ice on the injection spot first to reduce the chance of bruising.

I never had a problem with Metoject pen so have no other tips. :-)

Reply
CarolineGN
CarolineGN
in reply to charisma

Thanks for the advice. Fingers crossed that will do the trick too.

1 like
Reply
Thingybob

I experience bruising with metoject but not everytime. The nurse and rheumy think its because I pressed the gadetry thing down too hard or that i hit a capillary just under the surface. I must admit I get a bit hung up on my 'technique' and dony seem to ever get it exactly right. (Leaky fluid etcetc) 🤔

Reply
CarolineGN

Ah yes I did wonder if I was pushing too hard and for too long!

Reply
Happy5

Most have covered the options, here's my penny's worth anyway.

Was shown the method of using 4 sites alternately thighs and stomach.

Like others say if his a capillary on my thigh can result in bruising.

Have gone to the pinch the site method ten pressing firmly not hard with the injection

then press release hold for count of 5 as told.

So far no bruising.

Onwards and upwards

Reply
Tillie20

Hi I seem to get bruises on my legs almost everytime and now I am starting biologics next week by pen I am not sure if I can do it in my stomach not really looking forward to it but looking forward to not having any flares (as people keep saying no more pain) I am keeping my fingers crossed, sorry cannot advise x

Reply
CarolineGN

I'm going to try my stomach later. It's quite fleshy so I guess that's good! I thought I wouldn't care about bruises on my legs but I swim a lot and they're quite visible. Good luck with the biologic.

Reply
Pulfs

I inject I to my stomach alternate sides and find I don't bruise when I did it in my thighs had bruise each time x

Reply
RAGurl1

As someone else said, 10 seconds of ice on the spot before, then clean the site and quickly do the injection, then another 10 seconds. Before doing this, I used to bruise every time, but now I almost never do. Best of luck!

Reply
Floralqueens

Hi. I inject in alternate thighs and the trick is to apply pressure to the injection spot after you’ve used the Metoject pen. I always apply pressure for much longer than the ‘count to 10’ guide. Bruise free almost all the time!!

Reply
CarolineGN

Thanks everyone for your tips. I delayed my injection by a day as was out for a family meal yesterday and we were having a celebratory drink (I got a new job).

Will do my injection tonight and bizarrely looking forward to trying a new technique!

Reply
CarolineGN

So the result was......I did a tummy injection pinching the skin. I didn’t even feel the needle going in, so less painful than my thigh. I thought it was going to be great but a few hours later a noticed a large black bruise. Next week I’ll add the ice into the equation.

Reply
CarolineGN

Just an update and a thank you to everyone who gave advice. I finally have a bruise free injection. Pinching the flesh beforehand and applying pressure afterwards did the trick. Also the belly is much easier for me than the thigh, I can barely feel the needle and it’s closer so easier to see when all the MTX has gone in. Thanks again

Reply

You may also like...